MAUDE Adverse Event Report: BECTON DICKINSON BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR; HYPODERMIC NEEDLE

BECTON DICKINSON BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR; HYPODERMIC NEEDLE
Model Number 305456
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Medical device expiration date: unknown.Model #: unknown.Initial reporter address information was not able to be obtained.Device manufacture date: unknown.Investigation summary : based on the information provided from customer, there is not enough evidence like a picture showing the defect on the product to determine the root cause, only in the report customer describes that during inspection, cracks and damages on lids were found.According with this investigation, it was noticed that this issue arose from a product sold in japan and all the shipping and transportation process for that country products indicates that flex is in charge of manufacturing, packaging and loading of the product, while bd is in control of transportation, transshipment, distribution and final delivery.For this reason, it can be concluded that products sold out of usa goes through different distribution stages where this kind of issue may be generated due to handling carried out during the transportation and those activities are out of flex¿s reach.Considering that failure mode is related tobroken parts, the mold was verified to rule out that the issue could be generated by a damaged on the mold, the assessment confirms that mold were free of damages.Based on that assessment, it can be confirmed that the issue could be generated by several variables like a hit, incorrect handling, incorrect storage or non-suitable packaging during partial sells.
 
Event or Problem Description
It was reported that while using the bd¿ multi-use nestable sharps collector there was ten cracks and/or damages on lids.The following information was provided by the initial reporter, translated from japanese to english: this is a report about damaged lids of sharps collector.During the inspection at the customer's side, cracks and/or damages on lids were found.

Brand Name
BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15136672
Report Number2243072-2022-01041
Device Sequence Number20133028
Product Code FMI
UDI-Device Identifier00382903054565
UDI-Public00382903054565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305456
Device Catalogue Number305456
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown